MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30IN(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 30IN(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number F2435H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following additional information was requested: when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Was there any adverse consequence associated with the patient? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.It was reported that the same issue happened on several devices from the same lot, please specify: what is the total number of products involved in this event? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).The following information was obtained: there was no patient consequence but the surgeon encountered the issue 3 times.He kept only one impacted device, the last which was used, so it is available for analysis.The needle pulled off the strand during the suture, so during the analysis, be careful, because the needle is dirty.The surgeon soaked it in alcohol for two hours, but still be careful.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related reports: 2210968-2022-10695 & 2210968-2022-10697.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle pulled off from the thread the same issue happened on several devices from the same lot.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 01/19/2023 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d4, h4 additional information was requested, and the following was obtained via: new information received from the customer related to the (b)(4) on 12 january 2023 : regarding the number of patients involved, there were 3.There was no harm to the patients but it happened 3 times 2 other complaints were recorded : the (b)(4) are related.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
ETHILON SUTURE 30IN(75CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16060563
Report Number2210968-2022-10696
Device Sequence Number16646424
Product Code GAR
UDI-Device Identifier10705031239036
UDI-Public10705031239036
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF2435H
Device Catalogue NumberF2435H
Device Lot NumberRPBCRT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/03/2023
01/23/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/19/2023
01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown